Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Oct 14, 2006, 3:20 PM CDT for Kenedy County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2006, 3:20 PM CDT (20:20 UTC)
- Expired
- Oct 14, 2006, 3:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 74 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 142022 FFWBRO TXC261-142045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 320 PM CDT SAT OCT 14 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF SARITA * UNTIL 345 PM CDT * AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORMS MOVING NORTH OVER A SATURATED PORTION OF KENEDY COUNTY. THIS HEAVY RAIN WILL CAUSE PROBLEMS FOR MOTORISTS USING HIGHWAY 77 THIS AFTERNOON. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2703 9788 2705 9755 2732 9761 2734 9791 $$ PHILO
1 follow-up statement
000 WGUS74 KBRO 142040 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 336 PM CDT SAT OCT 14 2006 TXC261-142046- KENEDY TX- 336 PM CDT SAT OCT 14 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM CDT FOR NORTHERN KENEDY COUNTY... HEAVY RAINS CONTINUE TO MOVE SLOWLY NORTH OVER SATURATED NORTHERN KENEDY COUNTY. DOPPLER RADAR ESTIMATES SHOW FROM 2 TO 4 INCHES OF RAIN HAS FALLEN OVER A LARGE PORTION OF NORTH CENTRAL KENEDY COUNTY. PORTIONS OF HIGHWAY 77 WILL HAVE WATER PONDING ON THE SURFACE...CAUSING DANGEROUS DRIVING CONDITIONS. REMEMBER...DRIVE CAUTIOUSLY DURING HEAVY RAINS AND KEEP SPEEDS DOWN. NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. INSTEAD...TURN AROUND...DONT DROWN. PHILO LAT...LON 2703 9788 2705 9755 2732 9761 2734 9791 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 2:40 PM CDT, 40 minutes earlier.
Area forecast discussion, Oct 14, 2:40 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 240 PM CDT SAT OCT 14 2006 .DISCUSSION...THE CONV COMPLEX SOUTH OF THE FRONTAL OVER THE SOUTHWESTERN GULF OF MEX IS HOLDING ON PRETTY WELL THIS AFTERNOON. A SMALLER CLUSTER ON THE NORTHERN FRINGE OF THIS FEATURE HAS PUSHED INTO THE EASTERN SECTION OF THE BRO CWA AND IS PROGRESSING STEADILY NORTHWARDS. WITH HIGH PWATS AND DECENT LI/CAPE VALUES SHOWN IN THE 12Z BRO SOUNDING (PWAT 2.34 INCHES/LI OF -5.1 AND A CAPE OF 2755 J/KG)...THE SURFACE BOUNDARY TO OUR SOUTH WILL HAVE PLENTY OF MATERIAL TO WORK WITH LATER THIS EVENING AND INTO SUNDAY FOR HIGH POPS. OVERALL MODEL GUIDANCE IS IN A LITTLE BETTER AGREEMENT TODAY WITH THE GFS GIVING UP ON DEVELOPING A CLOSED SURFACE LOW ALONG THE TEXAS COASTLINE IN THE SHORT TERM. BOTH MODELS SHOW INCREASED PVA KICKING OUT AHEAD OF THE CLOSED 500 MB LOW NOW OVER SOUTHERN CALIFORNIA AND ALSO INCREASED PVA MOVING UP FROM CENTRAL MEXICO AND THE SOUTHWESTERN GULF OF MEX INTO SUNDAY. ACCORDINGLY...BOTH THE MAV AND MET GUIDANCE SHOW VERY HIGH POPS THROUGH 12Z SUNDAY. OVERALL MOISTURE LEVELS OVER NORTHERN MEX AND SOUTHERN TX DO NOT DIMINISH UNTIL THE CLOSED 500 MB LOW OVER THE DESERT SOUTHWEST MOVES ON THROUGH TX EARLY NEXT WEEK. THIS WILL MEAN LINGERING CHC POPS FOR THE REGION INTO MON AND MONDAY NIGHT WITH MOISTURE LEVELS FINALLY DIMINSHING SOME LATE MONDAY NIGHT INTO TUES. MODELS SHOW THEIR USUAL TIMING DIFFERENCES IN THE PASSAGE OF THIS 500 MB LOW AND CONSIDERING THAT IT IS CLOSED OFF AND SEPARATED FROM THE PREVAILING FLOW AT THIS TIME...WILL TEND TO FAVOR A SLOWER MOVEMENT OF THIS FEATURE AS MODEL GUIDANCE IS KNOWN FOR OPENING UP AND MOVING OUT AN UPPER LEVEL CLOSED LOW TOO SOON. SINCE MAV AND MET POPS SHOULD PRETTY GOOD AGREEMENT...WILL NOT DEVIATE TOO MUCH FROM THIS TREND. HOWEVER...THE BIG QUESTION IN THE SHORT TERM CONCERNS OVERALL QPF AMOUNTS. THE LATEST QPF DISCS EXPRESSES A HIGH LEVEL OF FRUSTRATION CONCERNING MODEL QPFS WITH THE GFS CONTINUING TO SUFFER FROM FEEDBACK PROBLEMS. ALSO THE OTHER ISSUE CONCERNS THE CONV CLUSTER OVER THE SOUTHWESTERN GULF WHICH IF THE FEATURE REMAINS OFFSHORE AND BETTER ORGANIZED WHICH IS A POSSIBILITY INDICATED BY HPC...THEN THE HEAVIER RAIN AMOUNTS WILL BE CONCENTRATED ALONG THE COASTAL AREAS WITH THE FAR INLAND AREAS CUT OFF FROM THE BETTER MOISTURE ADVECTION. CONSIDERING HPCS LOW CONFIDENCE IN THE GFS QPF FIELDS...LIKE THE WETTER BUT A LITTLE MORE CONSERVATIVE NAM QPF AMOUNTS WHICH ARE REFLECTED IN THE LATEST 94Q AND EXCESSIVE RAIN OUTLOOK GRAPHICS. TAKING ACCOUNT ALL OF THESE FACTORS...WILL EXTEND THE FFA FOR THE ENTIRE BRO CWA THROUGH TOMORROW AFTERNOON. TO MAKE THINGS EVEN MORE INTERESTING FOR TONIGHT THROUGH SUNDAY MORNING...SPC HAS OUTLINED THE EASTERN BRO CWA UNDER A SLGT RISK FOR SVR WEATHER THROUGH 12Z SUNDAY DUE TO THE PRESENCE OF SOME LOW LEVEL WIND SHEAR...HIGH PWATS AND MARGINAL INSTABILITY VALUES. SO WILL INCLUDE OF MENTION OF ISOLATED SVR THUNDERSTORMS IN THE FIRST PERIOD PRIMARILY ACROSS THE EASTERN CWA. SPC ALSO KEEPS THE BRO CWA WITHIN THE SLGT RISK AREA IN THE DAY 2 OUTLOOK...BUT WILL HOLD OFF ON INCLUDING ANY SVR WX IN THE ZFP WORDING AS WOULD LIKE TO SEE HOW THIS CONV CLUSTER TO OUR SOUTH DEVELOPS OVERNIGHT. FOR TEMPS...AM SCEPTICAL FOR WARMING TRENDS ADVERTISED IN BOTH THE MET AND MAV GUIDANCE SINCE WITH THE VERY HIGH POPS INDICATED IN THE SHORT TERM...BELIEVE THAT THE CLOUD COVER AND INCREASED RAIN COVERAGE WILL TEND TO LIMIT ANY WARMUPS. SO HAVE UNDERCUT MOS NUMBERS A BIT. IN THE LONGER TERM...ANOTHER 500 MB TROUGH WILL DIG DOWN ACROSS THE SOUTHWESTERN U.S. TOWARDS TEXAS LATER NEXT WEEK WHICH WILL TAP SOME ADDITIONAL MOISTURE ON AND AFTER WED. THE GFS IS CONSISTENT IN BRING THIS FEATURE AND THE ASSOCIATED COLD FRONT THROUGH THE AREA ON THURSDAY WHICH WILL USHER IN SOME COOLER PACIFIC AIR TO THE REGION FOR THURS AND FRIDAY. ENOUGH MOISTURE IS ADVECTED OUT AHEAD OF THIS FEATURE TO CONTINUE REQUIRING A MENTION OF CHC POPS FOR THURS. AGAIN DIFFERENCES SHOW UP FROM MODEL TO MODEL CONCERNING THE HANDLING OF THIS FEATURE WITH THE ECMWF SLOWING THE TROUGH AXIS DOWN AND CLOSING IT OFF OVER THE DESERT SOUTHWEST. SINCE THE GFS IS SHOWING GOOD RUN TO RUN CONSISTENCY FOR THIS FEATURE...WILL GO AHEAD AND GO WITH THIS SOLUTION AND WILL SEE IF THE ECMWF COMES AROUND TO THIS MODEL. ACCORDINGLY...WILL NOT DEVIATE TOO MUCH FROM MEX TEMP AND POPS GUIDANCE IN THE LONGER RANGE. && .MARINE...BUOY020 REPORTED E WINDS AT 17G23KTS AND SEAS NEAR 5 FEET. A FRONT STALLED TO THE SOUTH IS PRODUCING SCATTERED SHOWERS OVER THE LOWER TEXAS COASTAL WATERS THIS MORNING. HIGH RAINFALL CHANCES WILL CONTINUE TODAY AS THE BOUNDARY WAVES NORTH AND CONVECTION CONTINUES TO DEVELOP OFFSHORE DUE TO A COMBINATION OF LIFT FROM THE NEARBY FRONT AND INSTABILITY ALOFT. EAST WINDS WILL VEER TO SOUTHEAST AND ADVISORY CONDITIONS ARE POSSIBLE OFFSHORE AS EARLY AS TONIGHT AS A COASTAL TROUGH FORMS AND WINDS INCREASE AND BUILD SEAS TO 8 FEET BY EARLY SUNDAY. THE TROUGH WILL MOVE NORTH ON SUNDAY WITH MODERATE TO STRONG WINDS AND HIGH SEAS PREVAILING AS RAIN CHANCES DECREASE. THERE IS CONTINUED UNCERTAINTY IN THE MODEL GUIDANCE...AND IT REMAINS POSSIBLE THAT STRONGER WINDS MAY DEVELOP LATE TODAY THROUGH SUNDAY...ALONG WITH HIGHER SEAS. REMEMBER THAT SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL CAN RESTRICT VISIBILITIES TO BELOW 1 NAUTICAL MILE AT TIMES. WINDS AND SEAS WILL BE HIGHER IN AND NEAR ANY THUNDERSTORMS. && .AVIATION...SFC FRONT STALLED TO THE S COMBINED WITH ABUNDANT MOISTURE...2.34 INCH PWAT FROM BRO 12Z SOUNDING...AND INSTABILITY ALOFT WILL CONTINUE TO PRODUCE LIKELY SHRA/TSRA. MVFR CIGS WILL PREVAIL NEAR THE COAST WITH IFR CIGS OVER WRN ZONES WITH TEMPO IFR CONDITIONS IN AND NEAR CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 85 78 90 78 / 80 70 60 50 40 BROWNSVILLE 75 86 78 90 78 / 80 70 60 50 40 HARLINGEN 75 86 78 91 77 / 80 70 60 50 40 MCALLEN 73 87 76 93 76 / 80 60 60 50 40 RIO GRANDE CITY 73 88 76 91 75 / 80 60 60 50 40 SOUTH PADRE ISLAND 76 85 78 88 80 / 80 70 60 50 40 && .BRO WATCHES/WARNINGS/ADVISORIES...FFA FOR TXZ248>257 THROUGH 21Z SUNDAY. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION...55 MESO...VEGA
Hazardous weather outlook, Oct 14, 2:45 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 PM CDT SAT OCT 14 2006 TXZ248>257-151100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 245 PM CDT SAT OCT 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 3 PM SUNDAY AFTERNOON FOR ALL OF DEEP SOUTH TEXAS...AS HEAVY RAINS ARE FORECAST FOR OUR REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE POSSIBILITY OF HEAVY RAINS WILL CONTINUE THROUGH MONDAY...ALONG WITH STRONG THUNDERSTORM DEVELOPMENT. A SMALL CRAFT ADVISORY MAY BE NEEDED FROM EARLY SUNDAY THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY SUNDAY AND EARLY MONDAY. PHILO
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.